Alert archive / Illinois / Tornado Warnings in 2011

Tornado Warning 184, NWS Paducah, KY

November 14, 2011Wayne County, Illinois

NWS Paducah, KY issued this tornado warning at Nov 14, 2011, 3:18 PM CST for Wayne County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2011, 3:18 PM CST (21:18 UTC)
Expired
Nov 14, 2011, 3:45 PM CST
In force
27 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

County Wayne County, IL

The radar

The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 14, 3:04 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WFUS53 KPAH 142118
TORPAH
ILC191-142145-
/O.NEW.KPAH.TO.W.0184.111114T2118Z-111114T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
318 PM CST MON NOV 14 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 345 PM CST.

* AT 315 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HELM...OR 13 MILES SOUTHWEST OF FLORA...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN WAYNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3861 8846 3861 8842 3860 8842 3850 8870
      3860 8870 3862 8866 3861 8847
TIME...MOT...LOC 2118Z 249DEG 41KT 3857 8863

$$
1 follow-up statement
823 
WWUS53 KPAH 142131
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
331 PM CST MON NOV 14 2011

ILC191-142145-
/O.CON.KPAH.TO.W.0184.000000T0000Z-111114T2145Z/
WAYNE IL-
331 PM CST MON NOV 14 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN WAYNE COUNTY
IN SOUTH CENTRAL ILLINOIS UNTIL 345 PM CST...

AT 329 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS 
STORM WAS LOCATED 5 MILES SOUTH OF FLORA...MOVING NORTHEAST AT 45 
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3861 8846 3861 8842 3860 8842 3850 8870
      3860 8870 3862 8866 3861 8847
TIME...MOT...LOC 2131Z 250DEG 36KT 3860 8848

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 14, 3:18 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 14, 3:18 PM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
318 PM CST MON NOV 14 2011

.DISCUSSION...

.SHORT TERM /THROUGH WEDNESDAY NIGHT...

THE PRIMARY CONCERNS WITH THIS FORECAST PACKAGE ARE THE SEVERE
WEATHER THREAT TONIGHT AND CUMMULATIVE HEAVY RAINFALL THROUGH EARLY
WEDNESDAY.

EXPECT THUNDERSTORM CONVECTION TO CONTINUE DEVELOPING ACROSS THE
NORTH/WEST PART OF THE CWA THROUGH LATE AFTERNOON PER TORNADO WATCH
881 TIL 10 PM. STORM RELATIVE HELICITY VALUES HAD INCREASED BY MID
AFTERNOON TO AROUND/IN EXCESS OF 300 ACROSS S IL AND SW IN SO QUITE
FAVORABLE CONDITIONS PERSIST FOR SUPERCELL DEVELOPMENT.

SOUTHEASTWARD PROPOGATION OF SHOWERS/THUNDERSTORMS WILL OCCUR
TONIGHT IN RESPONSE TO THE SOUTHEAST PROGRESSION OF A WEAK SURFACE
COLD FRONT. A 500MB SOUTHWEST FLOW WILL THEN CONTINUE THROUGH EARLY
WEDNEDAY LAYING THE GROUNDWORK FOR CONTINUED AND WIDESPREAD RAIN IN
AS THE SURFACE FRONT STALLS NEAR THE SOUTHERN PARTS OF THE FA. THE
END RESULT WILL BE PERIODS OF HEAVY RAINFALL THRU EARLY WEDNESDAY
MAINLY ACROSS THE CENTRAL AND SOUTHERN PARTS OF THE FA. TOTAL
RAINFALL COULD EXCEED 3 INCHES HERE...TAPERING TO LESS THAN 1/2 INCH
ACROSS THE NW PART OF THE FA.

HAVE RAISED POPS AND QPF THROUGH TUESDAY. TWEEKED TEMPS...BOTH MAX
AND MIN...DOWN A BIT THRU TUE NIGHT.

.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL DOMINATE THE QUAD STATE REGION THURSDAY AND
FRIDAY...WITH THURSDAY MORNING HAVING THE COOLEST TEMPERATURES FOR
THE LATTER PART OF THE WEEK. BY THURSDAY AFTERNOON...WARM AIR
ADVECTION WILL BEGIN TO WORK INTO SOUTHEAST MISSOURI BEHIND THE
DEPARTING RIDGE OF HIGH PRESSURE CENTERED IN THE SMOKY MOUNTAINS BY
EARLY THURSDAY EVENING.

ENOUGH LIFT...MOISTURE AND INSTABILITY SHOULD BE IN PLACE ON
SATURDAY TO PRODUCE WARM ADVECTION SHOWERS IN A FAVORABLE ISENTROPIC
CONVEYOR BELT /NEAR A DEVELOPING WARM FRONTAL ZONE/...PER THE
PREFERRED ECMWF/CANADIAN GUIDANCE. THE INSTABILITY REMAINS SOMEWHAT
ELEVATED VIA THE ECMWF GUIDANCE...SO UTILIZED A DIFFERENTIAL BLEND
OF POPS FOR SHOWERS VERSUS THUNDERSTORMS WHILE THE WFO PAH FORECAST
AREA REMAINS IN THE WARM SECTOR THROUGH LATE SATURDAY NIGHT. A COLD
FRONT IS FORECAST TO MOVE ACROSS THE WFO PAH FORECAST ARE NEXT
SUNDAY MORNING. HOWEVER...GIVEN BROAD SOUTHWEST FLOW ALOFT...A
SURFACE WAVE IS EXPECTED TO MOVE UP FROM TEXAS SUNDAY NIGHT AND
INCREASE RAIN CHANCES AGAIN FROM SOUTH TO NORTH ACROSS THE AREA. THE
INSTABILITY STILL LOOKS ELEVATED LATE SUNDAY NIGHT INTO MONDAY...SO
ADDED A DIFFERENTIAL POP FOR SHOWERS VERSUS THUNDERSTORMS AGAIN. BY
NEXT MONDAY AFTERNOON...A WARM FRONTAL BOUNDARY DEVELOPS AND
SHARPENS ALONG AND JUST SOUTH OF THE INTERSTATE 64 CORRIDOR IN
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THIS SHOULD ENHANCE
RAINFALL AGAIN BY NEXT MONDAY AFTERNOON AND EVENING.
&&

.AVIATION...
EARLIER TAF FORECASTS INITIALIZED FAIRLY WELL WITH WINDS AND
CEILINGS...SO DID NOT MAKE ANY MEASURABLE CHANGES TO ONGOING
FORECAST. THE MAIN ADJUSTMENT WAS MADE AS THE COLD FRONT STALLS
ACROSS THE WFO PAH TAF SITES THIS EVENING AND INTO TUESDAY MORNING.
THE KCGI TAF SITE WAS DISPLACED A LITTLE FARTHER AWAY FROM THE
FRONTAL BOUNDAY...SO INTRODUCED MVFR VISIBILITIES/CEILINGS IN THE
11Z-14Z TUESDAY TIME FRAME. THE WORST CONDITIONS...LIFR CEILINGS AND
MVFR VISIBILITIES WILL LIKELY HOLD NEAR KPAH...WITH SLIGHTLY HIGHER
IFR CEILINGS EXPECTED TO DEVELOP AT KEVV AND KOWB. THE LOWER
CEILINGS AND VISIBILITIES WILL LIKELY LAST INTO THE 18Z TUESDAY AND
00Z WEDNESDAY TIME FRAME FOR THE NEXT FORECAST ISSUANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

AVIATION/NEAR TERM...SMITH
PUBLIC...SHANKLIN
Hazardous weather outlook, Nov 14, 7:08 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
708 AM CST MON NOV 14 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151315-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
708 AM CST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE QUAD STATE TODAY AND
TONIGHT. THIS AFTERNOON THERE IS A SLIGHT RISK OF A FEW STORMS
BECOMING SEVERE GENERALLY EAST OF A LINE FROM PERRYVILLE TO POPLAR
BLUFF MISSOURI WITH THE MAIN THREAT BEING DAMAGING WINDS BUT ALSO
WITH A REMOTE CHANCE FOR ISOLATED TORNADOES...MAINLY OVER
SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA.

LOCALLY HEAVY RAIN IS POSSIBLE GENERALLY OVER WESTERN KENTUCKY
TONIGHT. SOME LOCALIZED FLOODING IS POSSIBLE IN AREAS WHERE
LEAVES CLOG DRAINAGE SYSTEMS.

SOUTHWEST WINDS GUSTING AS HIGH AS 35 MPH TODAY COULD CAUSE
PROBLEMS FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE MOTORISTS
TRAVELLING ON EAST TO WEST ROADWAYS. BOATERS SHOULD USE EXTREME
CAUTION ON AREA WATERWAYS TODAY AS CONDITIONS WILL BE ROUGH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE.

LOCALLY HEAVY RAIN IS POSSIBLE GENERALLY OVER WESTERN KENTUCKY
ON TUESDAY. SOME LOCALIZED FLOODING IS POSSIBLE IN AREAS WHERE
LEAVES CLOG DRAINAGE SYSTEMS.

THERE IS A CHANCE OF THUNDERSTORMS NEXT SATURDAY NIGHT THROUGH
SUNDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED DURING THAT
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

JP

In the hours before

Special weather statement, Nov 14, 10:42 AM CST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1042 AM CST MON NOV 14 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-142200-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...
MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...
DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
1042 AM CST MON NOV 14 2011

...WINDS GUSTS 35 TO 45 MPH EXPECTED THROUGH THIS AFTERNOON...

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO GUST BETWEEN 35 AND 40
MPH ACROSS THE ENTIRE QUAD STATE REGION FROM THE LATE MORNING AND
THROUGH THE AFTERNOON.

WIND GUSTS COULD REACH NEAR 45 MPH OR HIGHER ALONG AND JUST AHEAD
OF SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP OVER
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON. AT THIS
TIME...THE CORRIDOR OF THE STRONGEST WINDS AHEAD OF ANY RAIN WILL
LIKELY STRETCH ALONG AND NORTH OF A LINE FROM CAPE GIRARDEAU
MISSOURI...HARRISBURG ILLINOIS AND OWENSBORO KENTUCKY. THE TIME OF
GREATEST CONCERN WILL BE FROM 11 AM CST THROUGH 3 PM CST.

DRIVERS OF HIGH PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND
RECREATIONAL VEHICLES...WILL LIKELY ENCOUNTER DIFFICULTY IN
STEERING...REGARDLESS OF THE ORIENTATION OF THE ROADWAYS.

RECREATIONAL BOATERS AND OPERATORS OF OTHER WATERCRAFT ON AREA
RIVERS AND LAKES SHOULD RECONSIDER ANY TRAVEL ON WATERWAYS TODAY.
WHITE CAPS AND CHOPPY WAVES WILL BE POSSIBLE ON ALL LAKES AND
RIVERS...WITH THE WORST CONDITIONS LIKELY TO OCCUR ON NORTH TO
SOUTH ORIENTED WATERWAYS.

ANY OUTDOOR BURNING SHOULD NOT BE UNDERTAKEN TODAY. ANY FLAMES
COULD GET OUT OF CONTROL QUICKLY AND CAUSE HAZARD TO LIFE AND PROPERTY.

THE WINDS WILL CONTINUE TO REMAIN GUSTY ALONG AND AHEAD OF A
DEVELOPING COLD FRONT EXPECTED TO MOVE ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. WINDS WILL GRADUALLY SUBSIDE AFTER THE
FRONT MOVES THROUGH THE AREA LATE TONIGHT.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:26 PM CSTSevere Thunderstorm WarningPAHJefferson, Perry34 min
Nov 14, 3:48 PM CSTSevere Thunderstorm WarningPAHFranklin, Jackson, Perry, Williamson42 min
Nov 14, 4:33 PM CSTTornado WarningPAHEdwards, Wabash, Wayne14 min
Nov 14, 4:39 PM CSTSevere Thunderstorm WarningPAHWayne21 min
Nov 14, 5:05 PM CSTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union25 min
Nov 14, 5:21 PM CSTSevere Thunderstorm WarningPAHJohnson, Massac, Pulaski, Union39 min
Nov 14, 5:36 PM CSTAreal Flood AdvisoryPAHAlexander, Hardin, Johnson, Massac, Pope, Pulaski114 min
Nov 14, 5:46 PM CSTSevere Thunderstorm WarningPAHHardin, Johnson, Massac, Pope44 min

Nearby

Tornado Warnings in Illinois, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.